MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED 1 MAGEC SYSTEM; GROWING ROD SYSTEM- MAGNETIC ACTUATION

NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED 1 MAGEC SYSTEM; GROWING ROD SYSTEM- MAGNETIC ACTUATION
Model Number MC2-5070S
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Fall (1848); Seizures (2063)
Date of Event 12/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product not returned because product is still in-situ.No radiographs or images were provided to confirm the alleged failure.It is unknown if patient followed post-operative restrictions.No root cause can be confirmed at this time.
 
Event or Problem Description
Information was received that a revision procedure will be performed (b)(6) 2020.As per reporter, the patient had a seizure and fell off the couch.It was noticed during final lengthening that the end cap had disengaged from the rod.
 
Additional Manufacturer Narrative
No product has been returned for evaluation as it remains in-situ.No x-rays or ultrasound images provided to confirm the alleged event.No root cause can be confirmed at this time.Even though no product has been returned, fsca investigation was performed and variation in the torque applied to the threaded cap during the assembly process was identified as the root cause of the failure.Per the manufacturing instructions, the threaded cap must be tightened to 40 in-lbs.Although all operators followed the assembly procedure, and the torque wrench indicated 40 in-lbs was applied, the manner of using the torque wrench resulted in variances in applied torque.The manner in which the operator handles the torque wrench may impact the actual torque applied to the end cap, thereby creating a false positive that the specified torque has been applied.If the specified torque is not applied, the effectiveness of the cap tightening process may be compromised.

Brand Name
MAGEC SYSTEM
Common Device Name
GROWING ROD SYSTEM- MAGNETIC ACTUATION
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED 1
101 enterprise
suite 100
aliso viejo CA 92656
MDR Report Key9699748
Report Number3006179046-2020-00106
Device Sequence Number2824810
Product Code PGN
UDI-Device Identifier00887517834027
UDI-Public887517834027
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K171791
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Notification,Recall
Type of Report Initial,Followup
Report Date (Section B) 09/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC2-5070S
Device Lot Number804114AAA
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer09/18/2020
Initial Report FDA Received Date02/12/2020
Supplement Report FDA Received Date09/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1898-2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age9 YR
Patient Weight18